MAUDE Adverse Event Report: BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD US CATHENA 20GX1.25IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386863
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd us cathena 20gx1.25in straight bc safety shield activation failed it was reported by customer that they have another failed sharp guard.It was told that the blue piece separates and the guard stays in the plastic housing.Verbatim: rcc received a complaint via email.Email(s) attached i have another failed sharp guard.I was told that the blue piece separates and the guard stays in the plastic housing.Lot 4116856.I have the product.Xxxxxxxxx xxxxxxxxxx ms rn npd-bc acns-bc clinical nurse specialist ed/trinity health grand rapids pronouns: she/her/hers xxxxxxxxxxxxxxxxxxxxxx.
 
Additional Manufacturer Narrative
If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material #:386863; batch#:4116856.It was reported by customer that they have another failed sharp guard.It was told that the blue piece separates and the guard stays in the plastic housing.Verbatim: rcc received a complaint via email.I have another failed sharp guard.I was told that the blue piece separates and the guard stays in the plastic housing.Lot 4116856.I have the product.Ms rn npd-bc acns-bc.Clinical nurse specialist.(b)(6).Pronouns: she/her/hers.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned sample, observed that the safety mechanism was activated; no safety activation failure was observed.Hence, the reported defect was not observed.As current controls, there are daily outgoing and in-process functional test to check and detect safety activation failure.

Brand Name
BD US CATHENA 20GX1.25IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20173975
Report Number2243072-2024-00955
Device Sequence Number20867610
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public(01)00382903868636(11)240505(17)270430(10)4116856
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386863
Device Lot Number4116856
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown